MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE, HUMERUS T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGET DEVICE, HUMERUS T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0143
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Nerve Damage (1979); Injury (2348); Fracture, Arm (2351)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The doctor indicated that the "arch was crooked" and could not perform the surgical procedure correctly ("the screw was left out"), which extended the time of the surgery.Additionally reported by the user facility: "regarding the event that happened.I checked the instruments afterwards and it is not miscalibrated." additionally reported by company representative: "on june 26th we have been notified by the doctor that the patient was left with a brachial nerve damage.He said that this occurs in around 30 to 60% of patients who soft tissue is pulled, and this is why he preferred to use the nail to the plate.As he was not able to block well with the arch, the bone cracked, he had to open it and when trying to put cerclage, the nerve was pulled more than necessary and the patient was left with that result.The recovery of the patient is expected into 6 weeks to 6 months approximately.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: refer to d4 lot number the alleged event was not confirmed.Review of complaint history, capa databases and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product.The returned device was conforming to specifications and was fully functional.Potentially reduced accuracy in guidance is usually found during functional check (required per labelling).In case of any deviation it is realized prior to use.Preoperative testing is required in the labelling; maintaining measures during and after re-processing is also highlighted in the labelling.Although a root cause could not be determined the alleged event was classified having been caused by a suboptimal intra-operative procedure and was regarded being user related.In case other essential information becomes available were reserve the right to re-reopen the case for investigation and to assess a new root cause.

Brand Name
TARGET DEVICE, HUMERUS T2 HUMERUS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10308255
Report Number0009610622-2020-00367
Device Sequence Number13654267
Product Code LXH
UDI-Device Identifier04546540196071
UDI-Public04546540196071
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0143
Device Catalogue Number18060143
Device Lot NumberKME913619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;